iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatrybenzodiazepineShall I take Lonazep and Sove for anxiety and sleep issue. Will it cause any side effect?

Lonazep and Sove for anxiety and sleep. Correct?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At December 16, 2018
Reviewed AtMay 21, 2024

Patient's Query

Hi doctor,

I have noticed two problems in me. I have these problems for three months. I have disturbed sleep on several days and erectile issues (sustaining erection during intercourse). I am a hypothyroid patient for two years (I take thyroxine Sodium 100 mcg). I have high myopia (-10 power in both eyes) and severe dry eyes (Schirmer score of 2 mm in each eye). I take Restasis, Systane ultra and Eyemist eye gel for the dryness. I have tight schedules throughout the day. I consulted a psychiatrist last month. The doctor told me that the issues are due to anxiety and she advised me to take Vilano 20 mg in the afternoon, and Clomipramine 10 mg at night time. I have attached the prescription. After five days of taking medicines, I felt my mood to be better. But I faced several side effects with dry mouth, chest spasms, total erectile dysfunction, and a sore throat. I consulted an ENT specialist for a sore throat, and he advised me to stop the anxiety medicines as throat issues can also occur due to the medication. I quitted it, and I faced several withdrawal symptoms on the next day. I was getting brain zaps while going to sleep (electric currents running through my brain) and I was unable to sleep for two days. Hence, I consulted a neurologist. He suggested me Lonazep 0.5 mg, Sove 5 mg and advised me to do a psychological assessment. Based on the evaluation, he informed me to continue taking Lonazep 0.5 mg, Sove 5 mg for 60 days and also advised me to do cognitive therapy, relaxation therapy, and yoga. I have the following questions. Am I following the right direction? I think taking Lonazep 0.5 mg and Sove 5 mg will not be an easy one to stop. Can I have withdrawal symptoms after taking it? Is it right to take anxiety medicines? I still have brain zaps, and I always take alcohol for once a week. Will I have any impact due to the medication? If yes, please suggest.

Hi,

Welcome to icliniq.com.

You are not following the right direction regarding medicines. There are two types of treatment such as primary medicine like SSRI (e.g., Vilazodone) and supportive medicines like Sove and Benzodiazepines like Lonazep. We can take an example. If you have malaria or dengue, you will have a fever and Paracetamol is taken. But it will not cover the whole illness to cure it, and so we will take specific medicine for malaria such as Quinine. Yes, Benzodiazepines have withdrawal symptoms when quitted suddenly. It is better to take proper medication. The side effects such as dryness of mouth and dryness of eyes, you had were due to Clonil. Vilazodone does not show such side effects so you can start retaking it. There are other options also, but we can try taking Vilazodone first. The worsening of anxiety does not occur due to medicines. It is a natural course of illness which got unmasked when you quit the medication. Taking alcohol occasionally is fine. But in anxiety and depression, usually, people perceive that alcohol can cure the problem, and they can make them relax. But there is a need to understand that it may lead to alcohol addiction, worsening of anxiety and depression. Gradually taper off and stop taking Lonazep (Clonazepam) and Sove (Zolpidem) and build the dose of Vilano in future. I hope this helps. Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Vandana Patidar
Dr. Vandana Patidar

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy